Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 203, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Dec 4, 2017, 5:23 PM CST for Cole County, Moniteau County, Missouri. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 4, 2017, 5:23 PM CST (23:23 UTC)
- Expired
- Dec 4, 2017, 6:04 PM CST
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cole County, MO, Moniteau County, MO
The radar
The St Louis radar (KLSX), 149 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 4, 5:41 PM CST | TSTM WND DMG | 3 Nnw Enon, MO | HOUSE WITH ROOF DAMAGE AND SHED DAMAGED AT INTERSECTION OF FAHRNI ROAD AND MORROW ROAD. DAMAGE PATH ABOUT HALF A MILE LONG. |
| Dec 4, 5:50 PM CST | TSTM WND DMG | 2 Wsw Russellville, MO | SEVERAL TREES UPROOTED. METAL OUTBUILDING ROOFS BLOWN OFF. TIME ESTIMATED FROM RADAR. FACEBOOK REPORT. |
| Dec 4, 5:58 PM CST | TSTM WND DMG | Jefferson City, MO | TREES DOWN AT LAFAYETTE AND DUNKLIN STREETS AND POWER LINE DOWN AT LAFAYETTE AND DAWSON STREETS IN DOWNTOWN JEFFERSON CITY. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 4, 2:34 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
682
WUUS53 KLSX 042323
SVRLSX
MOC051-135-050015-
/O.NEW.KLSX.SV.W.0203.171204T2323Z-171205T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
523 PM CST MON DEC 4 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Cole County in central Missouri...
Southern Moniteau County in central Missouri...
* Until 615 PM CST.
* At 523 PM CST, a severe thunderstorm was located 7 miles northeast
of Versailles, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Jefferson City, Wardsville, St. Martins, Russellville, Centertown,
St. Thomas, High Point, Brazito, McGirk, Hickory Hill, Lohman,
Elston, Latham and Enon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3867 9230 3865 9226 3856 9216 3834 9220
3834 9239 3843 9241 3843 9262 3855 9278
TIME...MOT...LOC 2323Z 257DEG 37KT 3848 9273
HAIL...<.75IN
WIND...60MPH
$$
Glass4 follow-up statements
490
WWUS53 KLSX 042334
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
534 PM CST MON DEC 4 2017
MOC051-135-050015-
/O.CON.KLSX.SV.W.0203.000000T0000Z-171205T0015Z/
Cole MO-Moniteau MO-
534 PM CST MON DEC 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR COLE AND SOUTHERN MONITEAU COUNTIES...
At 533 PM CST, a severe thunderstorm was located over High Point,
moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jefferson City, Wardsville, St. Martins, Russellville, Centertown,
St. Thomas, High Point, Brazito, McGirk, Hickory Hill, Lohman,
Elston, Latham and Enon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3867 9230 3865 9226 3856 9216 3834 9220
3834 9239 3843 9241 3843 9262 3855 9276
TIME...MOT...LOC 2333Z 251DEG 43KT 3850 9259
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Glass266
WWUS53 KLSX 042347
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
547 PM CST MON DEC 4 2017
MOC135-042357-
/O.CAN.KLSX.SV.W.0203.000000T0000Z-171205T0015Z/
Moniteau MO-
547 PM CST MON DEC 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONITEAU COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 900 PM CST for
central Missouri.
LAT...LON 3864 9243 3867 9230 3867 9229 3865 9227
3865 9226 3864 9225 3856 9216 3834 9220
3834 9239 3843 9241 3843 9249
TIME...MOT...LOC 2347Z 258DEG 43KT 3853 9238
$$
MOC051-050015-
/O.CON.KLSX.SV.W.0203.000000T0000Z-171205T0015Z/
Cole MO-
547 PM CST MON DEC 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR COLE COUNTY...
At 547 PM CST, a severe thunderstorm was located near Russellville,
moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jefferson City, Wardsville, St. Martins, Russellville, Centertown,
St. Thomas, Brazito, Hickory Hill, Lohman and Elston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3864 9243 3867 9230 3867 9229 3865 9227
3865 9226 3864 9225 3856 9216 3834 9220
3834 9239 3843 9241 3843 9249
TIME...MOT...LOC 2347Z 258DEG 43KT 3853 9238
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Glass423
WWUS53 KLSX 050000
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
600 PM CST MON DEC 4 2017
MOC051-050015-
/O.CON.KLSX.SV.W.0203.000000T0000Z-171205T0015Z/
Cole MO-
600 PM CST MON DEC 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR WESTERN COLE COUNTY...
At 600 PM CST, a severe thunderstorm was located over Jefferson City,
moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jefferson City, Wardsville, St. Thomas, Brazito and Hickory Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3857 9233 3863 9228 3865 9227 3865 9226
3864 9225 3856 9216 3834 9220 3834 9239
3843 9241 3846 9236
TIME...MOT...LOC 0000Z 257DEG 37KT 3856 9221
HAIL...<.75IN
WIND...60MPH
$$
Glass789
WWUS53 KLSX 050004
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
604 PM CST MON DEC 4 2017
MOC051-050014-
/O.CAN.KLSX.SV.W.0203.000000T0000Z-171205T0015Z/
Cole MO-
604 PM CST MON DEC 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN COLE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A severe thunderstorm watch remains in effect until 900 PM CST for
central Missouri.
LAT...LON 3857 9233 3863 9228 3865 9227 3865 9226
3864 9225 3856 9216 3834 9220 3834 9239
3843 9241 3846 9236
TIME...MOT...LOC 0002Z 257DEG 37KT 3857 9216
$$
GlassWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 4, 3:42 PM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Dec 4, 3:42 PM CST, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 342 PM CST Mon Dec 4 2017 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 205 PM CST Mon Dec 4 2017 An ongoing pattern shift aloft will bring a variety of active weather to MO/IL tonight and tomorrow. A strong PV anomaly has induced surface cyclogenesis across the upper Midwest, and the system's attendant cold front was moving southeastward through the central CONUS this afternoon. The upper air pattern will continue evolving tonight and tomorrow such that a longwave trough deepens over the eastern half of the CONUS. Ongoing gusty winds across parts of MO/IL will continue from the south to southwest this aftn/eve until a strong cold front has moved through the region. Thereafter, winds will remain gusty overnight and tomorrow, but winds will be from the west-northwest instead of the south or southwest. Unusually deep mixing is expected on Tuesday, especially north of I-70, and a Wind Advisory may be needed there given the strong wind speeds aloft and the small separation angle between the low-level wind direction and the winds above the top of the boundary layer. The aforementioned strong cold front will also support a narrow line of thunderstorms which will accompany the boundary as it moves across the region. Scattered thunderstorms had already developed in NW MO along the front early this afternoon and are expected to quickly congeal into a thin line which will then rapidly move across the area in tandem with the front. Ample 0-6km shear, sufficient instability, steep H7-H5 lapse rates, and large scale ascent are favorable for severe thunderstorms. In particular, the strong wind field aloft will further support damaging wind gusts at the surface via downward momentum transfer within thunderstorm downdrafts. Most of the precipitation should exit the CWA by 06z/midnight. This front will also end the recent stretch of unusually warm weather. Temperatures will fall from near-record highs in the 60s/70s today into the 20s/30s tonight. Highs on Tuesday are only expected to reach the 40s. Kanofsky .LONG TERM... (Tuesday Night through Next Monday) Issued at 205 PM CST Mon Dec 4 2017 The upper air pattern will feature a deep longwave trough over the eastern half of the CONUS with multiple embedded PV anomalies rotating through the trough. Any of these features could support light precipitation through next Monday, but the best chance will be on Friday night when the strongest of these features drops nearly due southward from MB into the central CONUS. Light snowfall accumulations (perhaps less than one-half inch) are possible across parts of the area on Friday night. Temperatures will remain near or below normal through the first half of the weekend. At least one reinforcing cold front is expected to reinvigorate the starkly colder air mass which will have settled across the central CONUS tonight, but there is poor model agreement attm due to inconsistent handling of several individual PV anomalies embedded within the broader longwave trough. Kanofsky && .AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1134 AM CST Mon Dec 4 2017 Gusty south to southwest winds will continue this afternoon ahead of a strong cold front. A thin line of SHRA/TSRA is expected to develop along the front late this afternoon and quickly progress eastward through the terminals between 22-04z. Winds will change direction after fropa and become west-northwesterly to northwesterly but will remain gusty through the remainder of the valid TAF period. Initially MVFR cigs at TAF issuance at COU and UIN will likely remain between 025-030 until after fropa. Kanofsky && .CLIMATE... Issued at 324 AM CST Sat Dec 2 2017 Record High Temperatures for Monday December 4th St. Louis 74 in 2001 Columbia 70 in 1933 Quincy 69 in 1998 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Dec 4, 3:10 PM CST, 2 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 310 PM CST Mon Dec 4 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 310 PM CST Mon Dec 4 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are expected during the late afternoon and early evening hours. The strongest storms could produce damaging wind gusts of 60 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed severe weather to the National Weather Service. Kanofsky
In the hours before
Special weather statement, Dec 4, 5:14 PM CST, 9 minutes before
Special Weather Statement
National Weather Service St Louis MO
514 PM CST MON DEC 4 2017
MOZ018-019-026-027-042345-
Marion-Knox-Lewis-Shelby-
514 PM CST MON DEC 4 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KNOX...NORTHWESTERN
MARION...NORTHERN SHELBY AND SOUTHEASTERN LEWIS COUNTIES...
At 514 PM CST, a strong thunderstorm was located near Plevna, moving
northeast at 50 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Canton, La Grange, Lewistown, Ewing, Maywood, Plevna, Steffenville,
Taylor, Bethel, Monticello, Newark and Leonard.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 900 PM CST for
west central Illinois...and northeastern Missouri.
LAT...LON 4021 9151 4012 9151 4006 9149 4003 9150
3996 9145 3994 9144 3979 9222 3993 9225
TIME...MOT...LOC 2314Z 244DEG 44KT 3990 9208
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 4:07 PM CST | Severe Thunderstorm Warning | LSX | Knox | 38 min |
| Dec 4, 5:02 PM CST | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 43 min |
| Dec 4, 5:14 PM CST | Special Weather Statement | LSX | Lewis | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.